Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

It's been a month and a week or so since I started using Retin A. My derm prescribed it for me. She instructed I use it every night. For the first few weeks, I was pleased. No more cystic acne at all! Just a few small bumps that cleared up quickly! But a few weeks ago...I've been a bunch of little red zits that just won't go away. I called my derm and she said I could reduce my application and recommended a lotion (Vanicream) The bumps are still here...they have been for almost two weeks or so. Some of them have white centers...some are just tiny red bumps. I feel like some of my depressed scars have healed up, but I'm worried this is just ruining my skin. My skin never broke out in all these bumps before! Should I just keep using it? Is this supposed to happen? HELP PLEASE!

Link to comment
Share on other sites

Are you using the cream form of Retin-A? Sounds like acne cosmetica to me.

Link to comment
Share on other sites

Retin-A cream has a comedogenic ingredient in it that may cause pimples such as the ones you're getting in sensitive individuals. I'd suggest asking your derm to switch you over to the gel instead, and maybe one with a smaller percentage of tretinoin to reduce the irritation you're having.

Link to comment
Share on other sites

I will ask her about the gel. Thanks. But could it be that my skin will get through all these bumps and get better? Is this an initial breakout or purging? I just didn't know if anyone else went through this itchy, red, bumpy version of hell.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×